Alert archive / Colorado / River Flood Advisories in 2016
River Flood Advisory 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at May 23, 2016, 10:47 AM MDT for Weld County, Colorado. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- May 23, 2016, 10:47 AM MDT (16:47 UTC)
- Expired
- May 27, 2016, 12:00 PM MDT
- In force
- 4 days
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Weld County, CO
The radar
The Denver radar (KFTG), 75 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cache La Poudre River (CO) near Greeley (GRPC2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
916 WGUS85 KBOU 231647 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 1047 AM MDT MON MAY 23 2016 ...The National Weather Service in Denver has issued a Flood Advisory for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-252242- /O.NEW.KBOU.FL.Y.0004.160523T1647Z-160525T2242Z/ /GRPC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1047 AM MDT MON MAY 23 2016 The National Weather Service in Denver has issued a * Flood Advisory for the Cache La Poudre River near Greeley. * until Wednesday afternoon. * At 10:30 AM Monday the stage was 7.4 feet. * Flood stage is 8.0 feet. * Forecast...The river will hold steady through Wednesday morning. * At 7 feet...minor overbank flow into low lying areas along the Cache la Poudre River between Windsor and Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$
6 follow-up statements
706 WGUS85 KBOU 241730 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 1130 AM MDT TUE MAY 24 2016 ...The Flood Advisory continues for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-270530- /O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/ /GRPC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1130 AM MDT TUE MAY 24 2016 The Flood Advisory continues for the Cache La Poudre River near Greeley. * until Friday afternoon. * At 10:30 AM Tuesday the stage was 7.5 feet. * Flood stage is 8.0 feet. * Forecast...The river will hold nearly steady through late tonight...and then only slowly recede through Friday. * At 7 feet...minor overbank flow will occur into low lying areas along the Cache La Poudre between Windsor and Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$
967 WGUS85 KBOU 250006 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 606 PM MDT TUE MAY 24 2016 ...The Flood Advisory continues for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. .High flows on the Cache la Poudre River in Weld County will continue to recede very slowly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-271206- /O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/ /GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 606 PM MDT TUE MAY 24 2016 The Flood Advisory continues for the Cache La Poudre River near Greeley. * until Friday afternoon. * At 5:30 PM Tuesday the stage was 7.44 feet. * Flood stage is 8.0 feet. * Forecast...The river will continue to very slowly fall to near 7.4 feet this evening. * At 7.0 feet...There is minor overbank flow into low lying areas along the Cache la Poudre River between Windsor and Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$ th
864 WGUS85 KBOU 251432 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 832 AM MDT WED MAY 25 2016 ...The Flood Advisory continues for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. High flows on the Cache La Poudre River in Weld County will continue to recede very slowly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-271800- /O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/ /GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 832 AM MDT WED MAY 25 2016 The Flood Advisory continues for the Cache La Poudre River near Greeley. * until Friday afternoon. * At 7:30 AM Wednesday the stage was 7.3 feet. * Flood stage is 8.0 feet. * Forecast...The river continue to slowly fall to 7.2 feet this afternoon. * At 7.0 feet...there is minor overbank flow into low lying areas along the Cache La Poudre River between Windsor and Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$
653 WGUS85 KBOU 260015 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 615 PM MDT WED MAY 25 2016 ...The Flood Advisory continues for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-271800- /O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/ /GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 615 PM MDT WED MAY 25 2016 The Flood Advisory continues for the Cache La Poudre River near Greeley. * until Friday afternoon. * At 5:30 PM Wednesday the stage was 7.1 feet. * Flood stage is 8.0 feet. * Forecast...The river will rise to near 7.2 feet Thursday morning and is then forecast to begin to fall Friday morning. * At 7.0 feet...there is minor overbank flow into low lying areas along the Cache la Poudre River between Windsor and Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$ th
096 WGUS85 KBOU 261441 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 841 AM MDT THU MAY 26 2016 ...The Flood Advisory continues for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-271800- /O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/ /GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 841 AM MDT THU MAY 26 2016 The Flood Advisory continues for the Cache La Poudre River near Greeley. * until Friday afternoon. * At 7:30 AM Thursday the stage was 7.0 feet. * Flood stage is 8.0 feet. * Forecast...The river will remain at or near 7.0 feet through early Friday morning before receeding. * At 7.0 feet...there is minor overbank flow into low lying areas along the Cache la Poudre between Windsor and Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$
329 WGUS85 KBOU 270023 FLSBOU FLOOD ADVISORY NATIONAL WEATHER SERVICE DENVER CO 623 PM MDT THU MAY 26 2016 ...The Flood Advisory continues for the following rivers in Colorado... Cache La Poudre River near Greeley affecting Weld County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these rivers are urged to use caution. Avoid flooded areas and stay clear of river banks that could become unstable due to the high flows. && COC123-271800- /O.CON.KBOU.FL.Y.0004.000000T0000Z-160527T1800Z/ /GRPC2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 623 PM MDT THU MAY 26 2016 The Flood Advisory continues for the Cache La Poudre River near Greeley. * until Friday afternoon. * At 5:30 PM Thursday the stage was 7.1 feet. * Flood stage is 8.0 feet. * Forecast...The river will rise to near 7.1 feet early Friday morning. * At 7.0 feet...there is minor overbank flow into low lying areas along the Cache la Poudre between Windsor and Greeley. && LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462 4043 10474 4043 10488 $$ th
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at May 23, 10:29 AM MDT, 18 minutes earlier.
Area forecast discussion, May 23, 10:29 AM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1029 AM MDT MON MAY 23 2016 .UPDATE... Issued at 1029 AM MDT Mon May 23 2016 Convective clouds are increasing evidenced on satellite and webcams across western and north-central Colorado this morning as a jet max pushes into the western part of the state. Hi-res models continue to initiate convection over Clear Creek and Gilpin counties just before noon with it then spreading over the metro areas early afternoon. No impressive CAPE values until later this afternoon and evening over the eastern plains...and even overnight. May see a few stronger storms out that way later on. This is all covered with the current forecast...no need to adjust much at this point. Focus will be shifting to tomorrow afternoon's convective potential across the plains. CAPE values will be much higher, between 1000 and as much as 3300 J/kg with good shear as well. NWS SPC has the forecast area in a SLIGHT to ENHANCED risk for severe storms. && .SHORT TERM...(Today and tonight) Issued at 431 AM MDT Mon May 23 2016 Still a few showers going on the tail of a jet streak that moved across overnight. These should continue to slowly fade as they drift northeast over the next few hours. Weather maker for today is a stronger jet max that will lift from northern Arizona northeast across the state today. This is generating banded high clouds over the dry air in Utah now, and will bring lift to northeastern Colorado as it passes this afternoon. The convective environment today is not that great otherwise, with slightly cooler temps and dew points in the 30s and 40s. Models all show some convection with the jet streak, and it is probably enough to overcome the weak capping, especially given a little bit of easterly low level wind to aid convergence once storms get started. It could wind up being a fairly early show, perhaps early afternoon storms over the mountains and Denver, then toward the eastern border by evening. Nice shear but not much CAPE, we will be hard pressed to get more than about 800 j/kg. So maybe more coverage of the storms but not a lot of strength. With the shear there could be a low threat of marginal wind/hail over the eastern portion of the plains, especially if the storms get organized which they well could. Clouds and showers should diminish quickly this evening. Prefer the cooler GFS guidance which was a couple degrees cooler than our previous forecast. .LONG TERM...(Tuesday through Sunday) Issued at 431 AM MDT Mon May 23 2016 For Tue and Wed...a relatively dry southwesterly flow aloft will remain over Colorado ahead of an elongated upper trough over the west...stretching frm central CA to MT Tue aftn. The southern branch of the trough will make its way into southern NV by 00Z Thu. The general trend both days will be for some tstms over the mountains. a Denver cyclone Tue aftn will generate a boundary that will act as a focus for tstms late Tue aftn/evng. best chc of storm possibly severe will occur along and east of this boundary. The NAM12 mdl shows the development of this pattern with the strongest storms develping over central Weld County and lifting to the northeast...which seems reasonable. Boundary layer CAPE 1000-2000 j/kg in this area...but some CIN as well. The NAM12 however shows a weak upper level disturbance which may help to initiate tstms as it move across western and northern CO around 00Z Wed. On Wednesday...the flow will be more south/southwesterly with more mid level subsidence under a short wave ridge. Sfc based CAPE much lower so weaker tstms with lesser coverage as well. Thu through Fri...the mdls still show the upper low approaching the Four Corners region by 12z Thu...then lifting east/northeast across CO. Best QG ascent in the mid levels will occur late aftn/evng period which will help to produce a better chc of showers/tstms over the entire cwa. A little cooler as well. the GFS is about 6 hrs faster than the ECMWF regarding the passage of the trough. By the weekend...the flow aloft drier and more west/southwesterly. still tstms in the grids each aftn/evng but mainly slgt chc pops. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 431 AM MDT Mon May 23 2016 VFR through tonight. Scattered thunderstorms are expected this afternoon, with the main threat between 20z and 00z. Wind gusts to 40 knots and brief heavy rain are possible with the storms. && .BOU Watches/Warnings/Advisories... None. && UPDATE...Kriederman SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad
Hazardous weather outlook, May 23, 5:50 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 550 AM MDT MON MAY 23 2016 COZ030>051-241200- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 550 AM MDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON AND MOVE EAST ACROSS THE PLAINS DURING THE AFTERNOON AND EARLY EVENING. WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THE STORMS. THERE MAY ALSO BE SOME HAIL ON THE EASTERN PLAINS. ONE OR TWO STORMS COULD PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH NEAR THE EASTERN BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY AND WEDNESDAY...MAINLY OVER THE MOUNTAINS AND NORTHEAST CORNER OF THE STATE. ON THURSDAY AND FRIDAY...A PASSING STORM SYSTEM IS EXPECTED TO BRING SOMEWHAT COOLER TEMPERATURES AND A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA. IT WILL BE WARMER OF THE WEEKEND WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/COOPER
Nearby
River Flood Advisories in Colorado, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.